Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 14, 2011, 3:33 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 15, 2011, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2011, 3:33 PM MST (22:33 UTC)
- In effect from
- May 15, 2011, 11:00 AM MST
- Expired
- May 15, 2011, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666 WWUS75 KFGZ 142233 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 333 PM MST SAT MAY 14 2011 ...WINDY CONDITIONS EXPECTED SUNDAY... .A STORM SYSTEM DEVELOPING OVER THE WEST COAST WILL START TO SHIFT TOWARD THE REGION SUNDAY. SOUTHWEST WINDS WILL INCREASE DURING THE DAY...BECOMING STRONG DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF NEXT WEEK AS THE SYSTEM MOVES SLOWLY ACROSS THE STATE. AZZ004-006-007-009-012-013-015-016-039-040-150715- /O.NEW.KFGZ.WI.Y.0022.110515T1800Z-110516T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 333 PM MST SAT MAY 14 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING AND BECOME STRONG DURING THE AFTERNOON AND EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LOWER ELEVATIONS NORTH OF THE MOGOLLON RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
5 follow-up statements
420 WWUS75 KFGZ 150537 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1037 PM MST SAT MAY 14 2011 ...WINDY CONDITIONS EXPECTED SUNDAY... .A STORM SYSTEM DEVELOPING OVER THE WEST COAST WILL START TO SHIFT TOWARD THE REGION SUNDAY. SOUTHWEST WINDS WILL INCREASE DURING THE DAY...BECOMING STRONG DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF NEXT WEEK AS THE SYSTEM MOVES SLOWLY ACROSS THE STATE. AZZ004-006-007-009-012-013-015-016-039-040-151345- /O.CON.KFGZ.WI.Y.0022.110515T1800Z-110516T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 1037 PM MST SAT MAY 14 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE BETWEEN 8 AM TO 10 AM SUNDAY MORNING AND BECOME STRONG BY LATE MORNING AND DURING THE AFTERNOON AND EVENING HOURS. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LOWER ELEVATIONS NORTH OF THE MOGOLLON RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
707 WWUS75 KFGZ 151000 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 AM MST SUN MAY 15 2011 ...WINDY CONDITIONS EXPECTED TODAY... .A STORM SYSTEM DEVELOPING OVER THE WEST COAST WILL START TO SHIFT TOWARD THE REGION LATER TODAY. SOUTHWEST WINDS WILL INCREASE DURING THE DAY...BECOMING STRONG DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF NEXT WEEK AS THE SYSTEM MOVES SLOWLY ACROSS THE STATE. AZZ004-006-007-009-012-013-015-016-039-040-152000- /O.CON.KFGZ.WI.Y.0022.110515T1800Z-110516T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 300 AM MST SUN MAY 15 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE BETWEEN 8 AM TO 10 AM SUNDAY MORNING AND BECOME STRONG BY LATE MORNING AND DURING THE AFTERNOON AND EVENING HOURS. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LOWER ELEVATIONS NORTH OF THE MOGOLLON RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
654 WWUS75 KFGZ 151657 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 957 AM MST SUN MAY 15 2011 ...WINDY CONDITIONS EXPECTED TODAY... .A STORM SYSTEM DEVELOPING OVER THE WEST COAST WILL START TO SHIFT TOWARD THE REGION LATER TODAY. SOUTHWEST WINDS WILL INCREASE DURING THE DAY...BECOMING STRONG DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF NEXT WEEK AS THE SYSTEM MOVES SLOWLY ACROSS THE STATE. AZZ004-006-007-009-012-013-015-016-039-040-160300- /O.CON.KFGZ.WI.Y.0022.110515T1800Z-110516T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 957 AM MST SUN MAY 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS HAVE BECOME GUSTY THIS MORNING AND WILL CONTINUE TO INCREASE DURING THE DAY. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LOWER ELEVATIONS NORTH OF THE MOGOLLON RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
311 WWUS75 KFGZ 152235 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 335 PM MST SUN MAY 15 2011 ...WINDY CONDITIONS THROUGH THIS EVENING... .A STORM SYSTEM DEVELOPING OVER THE WEST COAST WILL START TO SHIFT TOWARD THE REGION TODAY. STRONG SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND EVENING. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE MIDDLE OF THE COMING WEEK AS THE SYSTEM MOVES SLOWLY ACROSS THE STATE. SOME WIND GUSTS REPORTED AS OF 3 PM MST INCLUDE: HOUSE ROCK ................. 50 MPH. FLAGSTAFF .................. 49 MPH. GRAND CANYON AIRPORT ....... 47 MPH. WILLIAMS AIRPORT ........... 44 MPH. PAGE ....................... 39 MPH. WINSLOW .................... 39 MPH. AZZ004-006-007-009-012-013-015-016-039-040-160300- /O.CON.KFGZ.WI.Y.0022.000000T0000Z-110516T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 335 PM MST SUN MAY 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH MID EVENING. WINDS WILL DECREASE BELOW 15 MPH FOR MOST AREAS BY LATE EVENING AND OVERNIGHT. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LOWER ELEVATIONS NORTH OF THE MOGOLLON RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
008 WWUS75 KFGZ 160304 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 804 PM MST SUN MAY 15 2011 ...A STRONG STORM SYSTEM OFF TO OUR NORTHWEST WAS RESPONSIBLE FOR THE WINDY CONDITIONS TODAY... SOME WIND GUSTS THAT WERE REPORTED TODAY: HOUSE ROCK .............. 50 MPH. FLAGSTAFF AIRPORT ....... 49 MPH. GRAND CANYON AIRPORT .... 47 MPH. WILLIAMS AIRPORT ........ 44 MPH. PAGE .................... 39 MPH. WINSLOW ................. 39 MPH. ST. JOHNS ............... 37 MPH. WINDOW ROCK ............. 37 MPH. AZZ004-006-007-009-012-013-015-016-039-040-160415- /O.EXP.KFGZ.WI.Y.0022.000000T0000Z-110516T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 804 PM MST SUN MAY 15 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. THE WIND ADVISORY THAT WAS IN EFFECT THROUGH THIS EVENING HAS BEEN ALLOWED TO EXPIRE...DUE PRIMARILY TO DECREASING WINDS. SOUTHWEST WINDS WILL CONTINUE OVERNIGHT BETWEEN 5 TO 15 MPH WITH LOCAL WINDY CONDITIONS PRIMARILY...EAST OF THE KAIBAB PLATEAU AND THE SAN FRANCISCO PEAKS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 14, 3:30 PM MST, 3 minutes earlier.
Area forecast discussion, May 14, 3:30 PM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST SAT MAY 14 2011 .SYNOPSIS...A TROUGH WILL REMAIN OVER THE WEST COAST THROUGH EARLY NEXT WEEK...BRINGING WINDY CONDITIONS AND SLIGHTLY COOLER TEMPERATURES TO NORTHERN ARIZONA. THE TROUGH WILL MOVE ACROSS ARIZONA WEDNESDAY AND THURSDAY. MUCH COOLER TEMPERATURES... AND A CHANCE FOR SHOWERS TUESDAY THROUGH THURSDAY. && .DISCUSSION...LINGERING INSTABILITY AND MID-LEVEL MOISTURE IS PRODUCING ISOLATED SHOWERS NEAR THE UTAH BORDER THIS AFTERNOON...MAINLY ACROSS THE KAIBAB PLATEAU. EXPECT THIS ACTIVITY TO END QUICKLY BY 6 PM. ELSEWHERE...JUST A FEW FAIR WEATHER CUMULUS HAVE DEVELOPED. BREEZY SOUTHWEST WINDS SHOULD DECREASE FOR MOST AREAS OVERNIGHT...THOUGH AREAS NORTHEAST OF HIGHER TERRAIN FEATURES WILL LIKELY REMAIN GUSTY AS WINDS ALOFT INCREASE TONIGHT. FOR SUNDAY THROUGH MUCH OF NEXT WEEK...OUR WEATHER WILL BE AFFECTED BY THE STRONG TROUGH CURRENTLY PARKED OFF THE COAST OF NORTHERN CALIFORNIA AND OREGON. THE TROUGH IS FORECAST TO MOVE SLOWLY TOWARD THE STATE SUNDAY AND MONDAY WITH AN INCREASE IN WINDS IN ADVANCE OF THE SYSTEM...THOUGH IT WILL REMAIN DRY WITH SEASONABLE TEMPERATURES. WINDS AT 700 MB ARE FORECAST TO INCREASE TO 30-35 KT SUNDAY...AND WITH GOOD MIXING AND INCREASING SFC GRADIENTS WE EXPECT ADVISORY LEVEL GUSTS FROM THE MOGOLLON RIM NORTHWARD. A WIND ADVISORY HAS BEEN ISSUED FOR THIS AREA. SIMILAR CONDITIONS ARE EXPECTED MONDAY AND ADDITIONAL WIND ADVISORIES MAY BE NEEDED. BY MONDAY NIGHT INTO TUESDAY...THE INITIAL SHORTWAVE WILL ROTATE THROUGH THE WEST COAST TROUGH AND INTO THE SOUTHWEST UNITED STATES. LOOK FOR COOLER TEMPERATURES TUESDAY WITH JUST A SLIGHT CHANCE OF SHOWERS AND CONTINUED WINDY CONDITIONS. WEDNESDAY THROUGH THURSDAY...THE LAST COUPLE OF MODEL CYCLES HAVE BEEN IN BETTER AGREEMENT REGARDING THE DEVELOPMENT OF A STRONGER CLOSED LOW DEVELOPING OVER UT AND NORTHERN AZ. THE LATEST RUNS INDICATE A BETTER CHANCE OF SHOWERS AND MUCH COLDER TEMPERATURES... SIMILAR TO WHAT OCCURRED EARLIER THIS WEEK. SOME OF THE HIGHER ELEVATIONS ABOVE 6500 OR 7000 FEET COULD SEE SOME LIGHT SNOW ONCE AGAIN. THERE ARE SOME DIFFERENCES WITH HOW FAST THE SYSTEM MOVES OUT OF HERE AS THE PATTERN IS SOMEWHAT BLOCKED. WILL HAVE TO FINE TUNE THAT AS WE GET CLOSER TO THE EVENT...BUT LATEST THINKING IS THAT THE DRYING AND WARMING TREND WILL START ON FRIDAY. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT FEW-SCATTERED CLOUD COVER WITH BASES NEAR 13-15KFT MSL THROUGH 02Z...MAINLY FOR AREAS NORTH OF A KGCN-KRQE LINE. SOUTHWEST WINDS OF 8 TO 15 KTS WITH GUSTS AROUND 25 KTS WILL CONTINUE UNTIL AROUND 02Z THIS EVENING BEFORE DECREASING FOR MOST LOCATIONS...THOUGH LOCALLY BREEZY SOUTHWEST WINDS MAY PERSIST FOR FAVORED AREAS OVERNIGHT. AROUND 17Z SUNDAY...SOUTHWEST WINDS WILL INCREASE SUBSTANTIALLY...BECOMING SW 15-25 KTS WITH GUSTS OF 30 TO 40 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...BREEZY SOUTHWEST WINDS WILL DECREASE OVERNIGHT...THEN BECOME STRONGER LATE SUNDAY MORNING THROUGH SUNDAY EVENING AS A LARGE LOW PRESSURE SYSTEM APPROACHES NORTHERN ARIZONA. THESE WINDS COMBINED WITH DRY AIR ACROSS THE REGION WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO MUCH OF NORTHERN ARIZONA FROM THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTHWARD. ON MONDAY...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE AS THE LOW PRESSURE SYSTEM MOVES CLOSER. SOMEWHAT COOLER AND MORE MOIST CONDITIONS ARE LIKELY TO SPREAD INTO NORTHWEST ARIZONA...HOWEVER MUCH OF NORTHEAST ARIZONA WILL LIKELY SEE CRITICAL FIRE WEATHER CONDITIONS AGAIN MONDAY. TUESDAY THROUGH THURSDAY...BREEZY WEST TO SOUTHWEST WINDS WILL CONTINUE AS THE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE AREA. ADDITIONAL COOLING AND MOISTENING IS EXPECTED...ALONG WITH CHANCES FOR RAIN AND HIGH ELEVATION SNOW SHOWERS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY SUNDAY FROM 11 AM UNTIL 8 PM MST FOR AZZ004-006-007-009-012-013-015-016-039-040. RED FLAG WARNING FROM SUNDAY 11 AM UNTIL 8 PM MST SUNDAY FOR AZZ104>109-111>116-139-140. FIRE WEATHER WATCH FROM MONDAY MORNING UNTIL MONDAY EVENING FOR AZZ110>114-116-117-139-140. && PUBLIC..................JJ AVIATION/FIRE WX........DJO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 14, 3:46 AM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 346 AM MST SAT MAY 14 2011 AZZ004>018-037>040-150730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 346 AM MST SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A TROUGH OF LOW PRESSURE MOVING INTO THE WESTERN STATES WILL BRING INCREASING SOUTHWEST WINDS TO THE AREA SUNDAY THROUGH TUESDAY. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED EACH AFTERNOON. IN COMBINATION WITH DRY AIR ACROSS THE REGION...THIS WILL BRING A STRONG POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHERN ARIZONA. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON AND EVENING FOR MANY AREAS FROM THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTHWARD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:29 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 25 hr |
| May 14, 2:29 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.